Errors cause shutdown of electronic access to DoD records
It is not known when the system capability will be restored, the alert stated.
The VA Central Office issued a patient safety alert to supersede a patient safety advisory it issued on Feb. 22. In the advisory, it was reported that a clinician accessed a female’s patient medication profile in the VA CPRS and selected the RDV button to review the patient’s DoD prescriptions and the screen display contained a prescription for vardenafil (a medication commonly used for male erectile dysfunction).
According to the alert, the DoD pharmacy staff checked the prescription number and determined the vardenafil prescription was for another patient and verified the vardenafil prescription had not been ordered for or dispensed to the female VA patient.
The advisory also said that "there were problems querying records from other VA facilities; however, there are currently no known problems with querying records from other VA facilities ... It has been determined that repeating the query does not return accurate information and there is no known method to ensure that the DoD report query contains accurate patient data."
By close of business on March 5, a facility’s chief health information officer (or designee) was required to have shared the patient safety alert with all clinicians, other users of DoD data and clinical application coordinators to make them aware that they will not be able to access DoD records temporarily via VA’s CPRS RDV or VistAWeb, the alert stated.
In addition, the alert claimed that by close of business March 12, the chief medical officer (or designee) at all VA facilities should assess the need for DoD medical health records and institute contingency plans for requesting DoD medical information through phone, fax, paper or other methods.
Finally, by close of business on March 16, the patient safety manager should document the status of the patient safety alert on the Veterans Health Administration's Hazardous Recalls/Alerts web site, the alert concluded.